×

zbMATH — the first resource for mathematics

On the local theta-correspondence. (English) Zbl 0583.22010
Let \(^{\sim}({\mathbb{W}})\) be the non-trivial 2-fold central extension of the symplectic group Sp(\({\mathbb{W}})\) for a non-degenerate symplectic vector space \({\mathbb{W}}\) over a non-Archimedean local field k of characteristic 0 and (\(\omega\),S) a smooth oscillator representation of \(^{\sim}({\mathbb{W}})\) corresponding to a fixed non-trivial character of k. Then, for any reductive dual pair (G,G’) in Sp(\({\mathbb{W}})\), (\(\omega\),S) can be considered as a representation of \(\tilde G\times \tilde G'\) where \(\tilde G,\tilde G'\) are the inverse images of G,G’ in \(^{\sim}({\mathbb{W}})\). Let Irr(.) denote the set of equivalence classes of irreducible smooth representations. For \(\pi\in Irr(\tilde G)\), let \(\theta(\pi;\tilde G)=\{\pi'\in Irr(\tilde G')|\) \(Hom_{\tilde G\times \tilde G'}(\omega,\pi \otimes \pi')\neq 0\}\) and \(\theta(\pi';\tilde G),\) likewise for \(\pi'\in Irr(\tilde G')\). Under this local theta correspondence, \(\pi\) and \(\pi'\) are said to ’correspond’, if \(\pi'\in \theta (\pi;\tilde G')\) or equivalently, if \(\pi\in \theta(\pi';\tilde G)\); according to the ”local Howe duality conjecture”: \(| \theta (\pi;\tilde G')| \leq 1\), \(| \theta (\pi';\tilde G)| \leq 1\), the local theta correspondence is a bijection for all \(\pi\in Irr(\tilde G)\) and \(\pi'\in Irr(\tilde G').\)
For a reductive dual pair of the type \((G=O(V_ m)\), \(G'=Sp(W_ n))\) in Sp(\({\mathbb{W}})\) with \({\mathbb{W}}=V_ m\otimes W_ n\), the local theta correspondence is shown here to be compatible with induction (via irreducible representations of Levi subgroups); a unique cuspidal \(\theta(\pi)\) in \(Irr(\tilde G')\) turns out to correspond to a cuspidal \(\pi\) in \(Irr(\tilde G)\) and vice versa. The arguments used (are intricate and) involve restrictions of induced representations to subgroups H of the form \(Sp(W')\times Sp(W'')\) with \(W_ n=W'+W''\) and a study of the orbit structure of such H on a flag manifold; the latter reminds one of similar methods (but in a global situation) in some significant recent work of Garrett and of Böcherer on Eisenstein series.
Reviewer: S.Raghavan

MSC:
22E50 Representations of Lie and linear algebraic groups over local fields
11S99 Algebraic number theory: local fields
11F85 \(p\)-adic theory, local fields
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Asmuth, C.: Weil representations of symplecticp-adic groups. Am. J. Math.101, 885-908 (1979) · Zbl 0421.22011
[2] Bernstein, I.N., Zelevinskii, A.V.: Representations of the groupGL(n, F) whereF is a nonarchimedian local field. Russ. Math. Surv.31, 1-68 (1976) · Zbl 0348.43007
[3] Bornstein, I.N., Zelevinskii, A.V.: Induced representations of reductivep-adie groups, I. Ann. Sci. Ec. Norm. Super.10, 441-472 (1977)
[4] Böcherer, S.: Über die Fourier-Jacobi-Entwicklung Siegelscher Eisensteinreihen. Math. Z.183, 21-46 (1983) · Zbl 0503.10018
[5] Garrett, P.: Pullbacks of Eisenstein series; Applications In: Automorphic Forms of Several Variables, Taniguchi Symposium 1983. Boston: Birkhauser, 1984
[6] Howe, R.: Invariant theory and duality for classical groups over finite fields (Preprint)
[7] Howe, R.: ?-series and invariant theory. Proc. Symp. Pure Math.33, 275-285 (1979) · Zbl 0423.22016
[8] Howe, R.:L 2-duality for stable reductive dual pairs (Preprint)
[9] Howe, R., Piatetski-Shapiro, I.I.: Some examples of automorphic forms onSp 4. Duke Math. J.50, 55-106 (1983) · Zbl 0529.22012
[10] Howe, R.: Lectures at University of Maryland, November, 1982
[11] Kudla, S.: Periods of integrals forSU(n, 1). Compos. Math.50, 3-63 (1983) · Zbl 0529.10030
[12] Rallis, S.: Langlands’ functoriality and the Weil representation. Am. J. Math.104, 469-515 (1982) · Zbl 0532.22016
[13] Rallis, S.: On the Howe duality conjecture. Compos. Math.51, 333-399 (1984) · Zbl 0624.22011
[14] Rallis, S.: Injectivity properties of liftings associated to Weil representations. Compos. Math.52, 139-169 (1984) · Zbl 0624.22012
[15] Rao, R.: On some explicit formulas in the theory of Weil representation (Preprint)
[16] Serre, J.P.: Cours D’Arithmétique. Presses Universitaires de France, Paris 1970
[17] Weil, A.: Sur certains groupes d’operateurs unitaires. Acta. Math.111, 143-211 (1964) · Zbl 0203.03305
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.